Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 4, NWS Mobile, AL

January 15, 2019Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 15, 2019, 9:03 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jan 15, 2019, 9:03 AM CST (15:03 UTC)
Expired
Jan 15, 2019, 4:00 PM CST
In force
7 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Leroy (LRYA1). The gauge peaked at 23.32 ft at Jan 14, 2019, 10:00 AM CST.

actionminormoderate20253001/1501/16
Action stage
19 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

930 
WGUS44 KMOB 151503
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
903 AM CST Tue Jan 15 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama... 

  Tombigbee River Near Leroy affecting Choctaw...Clarke and Washington Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC023-025-129-152200-
/O.NEW.KMOB.FL.W.0004.190115T1503Z-190115T2200Z/
/LRYA1.1.ER.000000T0000Z.190115T1300Z.190115T1600Z.NO/
903 AM CST Tue Jan 15 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Tombigbee River Near Leroy
* From this morning until this afternoon
* At 8 AM Tuesday the stage was...24.3 feet. 
* Flood stage is 24 feet. 
* The river will continue to fall to below flood stage by early this afternoon.
* At 24 feet...Flooding of low lying farm and pasturelands begins. Cattle in 
  low lying areas should be moved to higher ground.

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
 3114 8802 3149 8793                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 15, 5:32 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 15, 5:32 AM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
532 AM CST Tue Jan 15 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Widespread MVFR ceilings will impact the area this
morning, before low clouds are expected to gradually scatter this
afternoon. Northerly winds 5-10 knots generally continue through
this afternoon. /21

&&

.PREV DISCUSSION... /issued 502 AM CST Tue Jan 15 2019/

NEAR TERM /Now Through Tuesday night/...A cool surface ridge of
high pressure continues to build from eastern Texas and Oklahoma to
the Mississippi Valley and the north central Gulf Coast region early
this morning. GOES-16 10.3-3.9 um imagery meanwhile shows extensive
low cloudiness blanketing much of the southeastern U.S. including
our entire CWA. NAM-12/RAP/HRRR low level relative humidity fields
indicate that the low cloud deck will likely persist through around
midday, before gradually eroding by this afternoon, though there is
some indication that low decks may persist into the afternoon over
interior southeast Mississippi and southwest Alabama. The amount of
cloud cover/timing of cloud erosion will make for a challenging
temperature forecast again today. We have trended highs today toward
the coolest guidance, with readings generally ranging from around 50
to the mid 50s. We generally expect partly cloudy skies by tonight,
with more in the way of mid/high cloudiness associated with a weak
shortwave trough that will be moving over our region. A lack of
meaningful moisture with this feature will keep precipitation
chances near nil. Lighter winds are anticipated tonight as the
surface high builds over our area, and overnight lows should trend
colder in the lower to mid 30s over the interior, and in the upper
30s to lower 40s near the immediate coast. /21

SHORT TERM /Wednesday Through Thursday night/...Surface high
pressure gradually shifts east of the area as an upper shortwave
moves across the Ohio Valley. A associated cold front moves in the
southeastern states and stalls just north of the area Thursday
night. As the high moves east, a southerly return flow will
develop with deep layer moisture returning to the area. Chances
for showers increase on Thursday as the front approaches the
area. Temperatures will also increase into the low 60s on
Wednesday and mid 60s on Thursday.

LONG TERM /Friday Through Monday/...The stalled front moves
rapidly north on Friday as a more significant trough amplifies
across the southwestern states. As this trough ejects eastward, a
sfc low will develop across the plains and tracks eastward. A
trailing cold front will advance eastward into the area Saturday
afternoon and evening with a line of showers and possibly a few
thunderstorms. At this time, instability looks to remain weak and
severe storms are not expected, although an isolated strong storm
cannot be ruled out. However, the coldest air of season will
follow in the wake of the front for early next week. Highs on
Saturday will climb to around 70 in advance of the front. Behind
the front, highs on Sunday and Monday will only reach the low to
mid 40s under strong cold advection. Breezy northwest winds will
also make it feel even colder. Lows on Sunday night will fall into
the lower 20s across inland areas with upper 20s to near 30 along
the coast with wind chills in the mid and upper teens. /13

MARINE...A light to moderate offshore flow will continue over the
marine area today and tonight as high pressure builds across the
north central Gulf Coast. A light to moderate southerly flow returns
Wednesday night and continues through Friday night as high pressure
shifts east of the region. Onshore flow will strengthen Saturday
ahead of an approaching low pressure system and cold front. Winds
will quickly turn northwesterly late Saturday night as the strong
cold front moves across the marine area. A strong offshore flow will
continue Sunday into at least early Monday morning. Hazardous
conditions for small craft appear likely this weekend, and we may
even need to monitor for near gale force gusts late Saturday night
into Sunday evening in the wake of the frontal passage. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 15, 5:49 AM CST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
549 AM CST Tue Jan 15 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
549 AM CST Tue Jan 15 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A moderate risk of rip currents is expected to develop along area
beaches Thursday through Thursday night and Friday night.

A high risk of rip currents is expected to develop along area
beaches Saturday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ630>636-650-655-670-675-161200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
549 AM CST Tue Jan 15 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds and building seas will create hazardous boating
conditions for small craft Saturday through Sunday night.

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.